Alert archive / Florida / Gale Warnings in 2014

Gale Warning 1, NWS Tallahassee, FL

January 2, 2014

NWS Tallahassee, FL issued this gale warning at Jan 2, 2014, 4:30 AM EST. It took effect at Jan 2, 2014, 4:00 PM EST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2014, 4:30 AM EST (09:30 UTC)
In effect from
Jan 2, 2014, 4:00 PM EST
Expired
Jan 3, 2014, 11:00 AM EST
In force
19 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

975 
WHUS72 KTAE 020930
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 AM EST THU JAN 2 2014

...A GALE WARNING IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST FRIDAY FOR ALL OF THE COASTAL WATERS EXCEPT APALACHEE BAY...

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING
UNTIL 7 PM EST FRIDAY FOR APALACHEE BAY...

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 AM TO 7 PM EST
FRIDAY FOR ALL OF THE COASTAL WATERS EXCEPT APALACHEE BAY...


GMZ750-770-775-021600-
/O.UPG.KTAE.GL.A.0001.140102T2100Z-140103T2100Z/
/O.NEW.KTAE.GL.W.0001.140103T0000Z-140103T1200Z/
/O.EXB.KTAE.SC.Y.0001.140103T1200Z-140104T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
430 AM EST THU JAN 2 2014

...A GALE WARNING IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST FRIDAY...

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 AM TO 7 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* PEAK WINDS: NORTH AT 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 TO
  40 KNOTS TONIGHT.

* PEAK SEAS: 8 TO 12 FEET OCCASIONALLY UP TO 15 FEET WELL
  OFFSHORE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ755-765-021600-
/O.NEW.KTAE.GL.W.0001.140103T0000Z-140103T1200Z/
/O.EXT.KTAE.SC.Y.0001.140103T1200Z-140104T0000Z/
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
430 AM EST THU JAN 2 2014

...A GALE WARNING IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST FRIDAY... 

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 AM TO 7 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 AM TO
7 PM EST FRIDAY. 

* PEAK WINDS: NORTH AT 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 35
  TO 40 KNOTS TONIGHT.

* PEAK SEAS: 7 TO 10 FEET OCCASIONALLY UP TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ730-021600-
/O.EXT.KTAE.SC.Y.0001.140103T0000Z-140104T0000Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
430 AM EST THU JAN 2 2014

...A SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
7 PM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM EST FRIDAY. 

* PEAK WINDS: NORTH AT 20 TO 25 KNOTS AND GUSTY TONIGHT.

* PEAK SEAS: 5 TO 7 FEET OCCASIONALLY UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

17-GOULD
4 follow-up statements
452 
WHUS72 KTAE 021442
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
942 AM EST THU JAN 2 2014

...A GALE WARNING IS NOW IN EFFECT FROM 4 PM THIS EVENING TO 7 AM
EST FRIDAY FOR ALL OF THE COASTAL WATERS EXCEPT APALACHEE BAY...

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING
UNTIL 7 PM EST FRIDAY FOR APALACHEE BAY...

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 AM TO 7 PM EST
FRIDAY FOR ALL OF THE COASTAL WATERS EXCEPT APALACHEE BAY...

GMZ750-755-765-770-775-022245-
/O.EXT.KTAE.GL.W.0001.140102T2100Z-140103T1200Z/
/O.CON.KTAE.SC.Y.0001.140103T1200Z-140104T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
942 AM EST THU JAN 2 2014

...GALE WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
EST FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST
FRIDAY...

THE GALE WARNING IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM
7 AM TO 7 PM EST FRIDAY. 

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* PEAK WINDS: NORTH AT 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 TO
  40 KNOTS TONIGHT.

* PEAK SEAS: 8 TO 12 FEET OCCASIONALLY UP TO 15 FEET WELL
  OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ730-022245-
/O.CON.KTAE.SC.Y.0001.140103T0000Z-140104T0000Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
942 AM EST THU JAN 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM EST FRIDAY. 

* PEAK WINDS: NORTH AT 20 TO 25 KNOTS AND GUSTY TONIGHT.

* PEAK SEAS: 5 TO 7 FEET OCCASIONALLY UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

MOORE
868 
WHUS72 KTAE 021951
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
251 PM EST THU JAN 2 2014

...A GALE WARNING IS NOW IN EFFECT UNTIL 11 AM EST FRIDAY FOR ALL
OF THE COASTAL WATERS EXCEPT APALACHEE BAY...

...A SMALL CRAFT ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING
UNTIL 7 PM EST FRIDAY FOR APALACHEE BAY...

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 11 AM TO 7 PM EST
FRIDAY FOR ALL OF THE COASTAL WATERS OUTSIDE APALACHEE BAY...

GMZ750-755-765-770-775-030330-
/O.EXT.KTAE.GL.W.0001.140102T2100Z-140103T1600Z/
/O.EXT.KTAE.SC.Y.0001.140103T1600Z-140104T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
251 PM EST THU JAN 2 2014

...GALE WARNING NOW IN EFFECT UNTIL 11 AM EST FRIDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM TO 7 PM EST
FRIDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 11 AM EST FRIDAY. THE
SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 11 AM TO 7 PM EST
FRIDAY. 

* PEAK WINDS: NORTH AROUND 30 KNOTS WITH GUSTS TO 40 KNOTS OVERNIGHT.

* PEAK SEAS: 8 TO 12 FEET OCCASIONALLY UP TO 15 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ730-030330-
/O.CON.KTAE.SC.Y.0001.140103T0000Z-140104T0000Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
251 PM EST THU JAN 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM EST FRIDAY. 

* PEAK WINDS: NORTH AT 20 TO 25 KNOTS AND GUSTY TONIGHT.

* PEAK SEAS: 4 TO 6 FEET...OCCASIONALLY UP TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
482 
WHUS72 KTAE 030846
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
346 AM EST FRI JAN 3 2014

...A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY FOR
ALL OF THE COASTAL WATERS EXCEPT APALACHEE BAY...

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING UNTIL 7 PM EST FRIDAY FOR APALACHEE BAY...

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM
EST FRIDAY FOR ALL OF THE COASTAL WATERS OUTSIDE APALACHEE BAY...

GMZ750-755-765-770-775-031600-
/O.CON.KTAE.GL.W.0001.000000T0000Z-140103T1600Z/
/O.CON.KTAE.SC.Y.0001.140103T1600Z-140104T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
346 AM EST FRI JAN 3 2014

...A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING... 

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM
THIS MORNING TO 7 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM EST THIS EVENING. 

* PEAK WINDS: NORTH AT 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE
  FORCE THIS MORNING.

* PEAK SEAS: 9 TO 13 FEET OCCASIONALLY UP TO 17 FEET WELL
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ730-031600-
/O.CON.KTAE.SC.Y.0001.000000T0000Z-140104T0000Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
346 AM EST FRI JAN 3 2014

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* PEAK WINDS: NORTH AT 20 TO 25 KNOTS WITH GUSTS OVER 30 KNOTS
  THIS MORNING.

* PEAK SEAS: 4 TO 6 FEET OCCASIONALLY UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

17-GOULD
781 
WHUS72 KTAE 031442
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
942 AM EST FRI JAN 3 2014

...A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY FOR
ALL OF THE COASTAL WATERS EXCEPT APALACHEE BAY...

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING UNTIL 7 PM EST FRIDAY FOR APALACHEE BAY...

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM
EST FRIDAY FOR ALL OF THE COASTAL WATERS OUTSIDE APALACHEE BAY...

GMZ750-755-765-770-775-032245-
/O.CON.KTAE.GL.W.0001.000000T0000Z-140103T1600Z/
/O.CON.KTAE.SC.Y.0001.140103T1600Z-140104T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
942 AM EST FRI JAN 3 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM EST THIS EVENING.

* PEAK WINDS: NORTH AT 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE
 FORCE THIS MORNING.

* PEAK SEAS: 9 TO 13 FEET OCCASIONALLY UP TO 17 FEET WELL  
OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ730-032245-
/O.CON.KTAE.SC.Y.0001.000000T0000Z-140104T0000Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
942 AM EST FRI JAN 3 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* PEAK WINDS: NORTH AT 20 TO 25 KNOTS WITH GUSTS OVER 30 KNOTS  
THIS MORNING.

* PEAK SEAS: 4 TO 6 FEET OCCASIONALLY UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this gale warning went out at Jan 1, 9:44 PM EST, 6 hours 46 minutes earlier.

Area forecast discussion, Jan 1, 9:44 PM EST, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
944 PM EST Wed Jan 1 2014

.Near Term [Through Tonight]...

The upper-level pattern remains similar to 24 hours ago with broad
troughing gradually amplifying across the Plains. Ridging is
amplifying across the western part of the country, with a nearly
static ridge centered just east of the Turks and Caicos extending
west across south Florida into the southern Gulf. At the surface,
a weak thermal trough is developing in the easterly flow regime
off the Florida east coast and interacting with a differential
heating boundary left over from this afternoon which divided
central and south Florida. Elsewhere across the Southeast, high
pressure continues to dominate.

A band of isentropic ascent, likely initiated along the near-
surface differential heating boundary, and continuing north along
sloping isentropic surfaces between the mid/upper ridge over the
southern Gulf and the broad trough further north is generating
areas of rain across the northern Gulf this evening. Expect the
more focused areas of rain over the eastern Gulf and south of
Louisiana to generate some sort of surface reflection overnight
(low or trough), which will enhance low level convergence across
the northern Gulf, eventually moving northeast through Apalachee
Bay and north-central Florida. In this region expect a focused
line of heavy rainfall late tonight, bleeding into tomorrow
morning. Widespread averages between 1-2 inches will be common
east of a line from Valdosta to Panama City, with under a half of
an inch to the west. In areas of heaviest rainfall, isolated
amounts near 3 inches could be possible.

&&

.Aviation...
[Through 00Z Friday]...

Ahead of a cold front...expect MVFR conditions with 3-5sm in RA to
start the period. After 06Z, conditions will deteriorate to IFR
CIGS/VSBYS in RA and possible LIFR with periods of +RA overnight
into the morning hours as Gulf low and assocd slow moving warm front
lift NWD with light NE flow prevailing. Assocd and rapidly moving
cold front will push SEWD through the area from 14Z-18Z. Guidance
implies some post frontal rain. -RA will end for Wrn terminals in
aftn but likely linger at TLH and especially VLD until end of
period. Behind the front expect improving VSBYS then CIGS with
moderate to breezy and gusty northwest winds to 00Z and beyond.

&&

.Prev Discussions [311 PM EST]...

.SHORT TERM [Thursday Through Friday Night]...

As deep layer forcing increases on Thursday morning, expect
widespread rain to be in progress at the start of the short term
period. With the pattern remaining fairly progressive through the
period, this system will move quickly out of the area by Thursday
evening. By Thursday night, much cooler and drier air will be
rushing into the region. High pressure dropping out of the Upper
Midwest into the Ohio Valley will lead to strong northwesterly
flow into the day on Friday. This strong cold advection will
lead to a very cold day on Friday with highs struggling to get out
of the 40s. In fact, early in the day on Friday, wind chills could
briefly drop into the upper teens across Southeast Alabama.

By Friday evening, high pressure will shift into the Mid Atlantic
States with winds diminishing slightly and shifting to include more
of an easterly component. As has been the case much of the winter
season, anticyclones have followed this more northerly track and
limited the potential for significant freeze events for our area.
While the incoming airmass behind this system is some of the
coldest air of the season, the fast-paced nature of the pattern
and the unfavorable high position continue to argue against
inclusion of the GFS-based MAV MOS for this forecast cycle. For
the overnight lows, generally stayed a degree or two above even
the NAM guidance which also seems a bit cool given that the flow
is already easterly by late Friday night, a pattern in which it is
very difficult to get freezing temperatures in North Florida.

.LONG TERM [Saturday Through Wednesday]...

The fast-paced pattern will continue through the long term period.
Model guidance shows the anticyclone departing into the Western
Atlantic on Saturday morning and the next storm system gaining
strength across the Rockies. Southerly flow will begin to return
some moisture to our region on Saturday afternoon. It is around
this time that the GFS/Euro continue to show divergent solutions
through the end of the period. For the last couple of runs, the
GFS seems to slowly be working its way toward the Euro solution,
which has been remarkably consistent now for the last five cycles
analyzed. While there have been subtle changes in the Euro with
respect to magnitude of the cold air into the Deep South, one
thing though is very clear, that this will likely be the most
significant arctic air intrusion into our region of the season.
After a seasonable day on Sunday ahead of the developing storm
system, a strong cold front will pass through the region Sunday
night followed by an arctic front on Monday. There still is some
notable spread between the Euro and GFS-based MOS sets, but with
this forecast package being heavily weighted toward the 01/00z and
01/12z operational Euro solutions, have generally stayed away from
any contribution of the MEX numbers into the long term grid blend.
As a result, temperatures on Monday will likely struggle to hit 50
outside of North Florida - and only slightly warmer in the Florida
zones. By Monday night, a strong high pressure area will be
building across East Central Texas, and though the gradient will
still be especially tight across our region, expect some areas to
have a good shot at a hard freeze given the magnitude of the
incoming cold airmass.

This strong high does lift out quickly to the Northeast on
Tuesday, assuming a position across the Central Appalachians by
Wednesday morning. Thus, low temperatures at the end of the period
may not be as cold as otherwise expected following such a
significant influx of arctic air.

.MARINE...

Light east to northeast flow will quickly transition to westerly
as a surface low traverses the marine area on Thursday. Late
Thursday afternoon, a strong cold front will sweep through the
marine area resulting in solid advisory conditions. A lengthy
period of gale force gusts are possible, especially in the
offshore waters, where a gale watch is now in effect. These winds
and high seas will diminish by Saturday as high pressure moves
nearer to the marine area. The next storm system will affect the
area by Sunday night, once again bringing another period of
advisory conditions.

.FIRE WEATHER...

Periods of rain will continue overnight and Thursday with no fire
weather concerns. On Friday, drier air is expected to move into the
area with minimum RH values approaching critical levels across
portions of the inland Florida panhandle along with gusty northwest
winds.

.HYDROLOGY...

The Apalachicola River is above flood stage and is forecast to
remain in minor flood stage through at least January 6th with
releases from Woodruff Dam. The river is forecast to crest Thursday
at 19.5 feet near Blountstown. The Choctawhatchee River is
forecast to reach minor flood stage at Caryville and Bruce, and
then crest Thursday at 12.2 feet near Caryville and Saturday at
13.2 feet near Bruce (depending on our final Storm Total QPF).
Other area rivers and creeks are elevated but remain below flood
stage at this time.

Rainfall from the system Today through Thursday should average
between 1 to 2 inches across the region (with only isolated higher
amounts possible). This is not expected to be significant enough to
cause any additional rivers to reach flood stage, though it may keep
the Choctawhatchee River elevated for a couple more days.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   53  62  35  48  30 / 100 100  10   0   0
Panama City   55  62  34  47  35 / 100 100   0   0   0
Dothan        50  56  31  45  30 / 100 100   0   0   0
Albany        50  57  32  46  29 / 100 100   0   0   0
Valdosta      52  60  35  48  31 / 100 100  10   0   0
Cross City    56  64  36  52  32 / 100 100  20   0   0
Apalachicola  55  63  36  48  35 / 100 100  10   0   0

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 7 PM Thursday to 4 PM EST Friday for
     Apalachee Bay-Coastal waters From Ochlockonee River to
     Apalachicola FL out to 20 NM-Coastal waters from Suwannee
     River to Keaton Beach FL out 20 NM.

     Gale Watch from Thursday afternoon through Friday afternoon for
     Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.

&&

Near Term...Harrigan
Short Term...Godsey
Long Term...Godsey
Aviation...Block
Marine...Godsey
Fire Weather...Hollingsworth
Hydrology...McDermott

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 2:15 AM ESTFreeze WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more31 hr
Jan 2, 2:34 AM ESTWind Chill AdvisoryTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 9 more30 hr
Jan 2, 2:22 PM ESTFreeze WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more14 hr
Jan 2, 2:32 PM ESTRed Flag WarningTAELeon25 hr

Nearby

Gale Warnings in Florida, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.